MAUDE Adverse Event Report: COOK INC GOLDSTEIN SONOBIOPSY CATHETER; HFF ASPIRATOR, ENDOMETRIAL

COOK INC GOLDSTEIN SONOBIOPSY CATHETER; HFF ASPIRATOR, ENDOMETRIAL
Catalog Number J-GSBX-072026
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2a: common device name = hff, pgk.E3: customer occupation = senior counsel.H3: device evaluated by mfg = other (code unspecified, describe in h10) (81) = product to be returned: unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the white acorn positioner separated from the body of a 'goldstein sonobiopsy catheter' during a saline infusion sonogram (sis) and endometrial biopsy (emb) and was retained in the patient's cervix/vaginal canal.The positioner was allegedly found and removed by the patient later the same day.The patient reported pain and pelvic cramping after the procedure which is common after saline infusion sonogram (sis) and/or endometrial biopsy (emb) procedures; no expert opinion has been reported that this was caused by the retained device.A section of the device is no longer inside the patient¿s body.The patient did not require any additional intervention or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event description: as reported, the white acorn positioner separated from the body of a 'goldstein sonobiopsy catheter' during a saline infusion sonogram (sis) and endometrial biopsy (emb) and was retained in the patient's cervix/vaginal canal.The positioner was allegedly found and removed by the patient later the same day.The patient reported pain and pelvic cramping after the procedure which is common after saline infusion sonogram (sis) and/or endometrial biopsy (emb) procedures; no expert opinion has been reported that this was caused by the retained device.A section of the device is no longer inside the patient¿s body.The patient did not require any additional intervention or experience any adverse effects due to this occurrence.Investigation ¿ evaluation a document based investigation was also performed including a review of complaint history, device history record, the instructions for use, and quality control procedures.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest this device was manufactured out of specification.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: note: upon removal of catheter, ensure that positioner is still on body of catheter.If still lodged in patient cervix, remove using forceps.The most likely cause for the reported event was the user's failure to follow instructions.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GOLDSTEIN SONOBIOPSY CATHETER
Common Device Name
HFF ASPIRATOR, ENDOMETRIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17892695
Report Number1820334-2023-01351
Device Sequence Number12705250
Product Code HFF
UDI-Device Identifier00827002461901
UDI-Public(01)00827002461901(17)260127(10)15194402
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K060908
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2026
Device Catalogue NumberJ-GSBX-072026
Device Lot Number15194402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date10/08/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexFemale
Patient Weight53 KG